MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled ¿comparison of post-polypectomy bleeding events between cold snare polypectomy and hot snare polypectomy for small colorectal lesions: a large-scale propensity score-matched analysis," patients experienced post-polypectomy bleeding events after procedures using snaremaster (sd-210l-10) or snaremaster plus (sd-400u-10).Cold snare polypectomy (csp) group: seven patient experienced post-polypectomy bleeding.All patients in the csp group were treated endoscopically with no transfusions needed.Case with patient identifier (b)(6) reports patient 1/7- (sd-210l-10).Case with patient identifier (b)(6) reports patient 2/7- (sd-210l-10).Case with patient identifier (b)(6) reports patient 3/7- (sd-400u-10).Case with patient identifier (b)(6) reports patient 4/7- (sd-210l-10).Case with patient identifier (b)(6) reports patient 5/7- (sd-400u-10).Case with patient identifier (b)(6) reports patient 6/7- (sd-400u-10).Case with patient identifier (b)(6) reports patient 7/7- (sd-400u-10).Hot snare polypectomy (hsp) group.Case with patient identifier (b)(6) -reports the hsp group patients experiencing ppb after procedures using: sd-210l-10.Case with patient identifier (b)(6) - reports the hsp group patients experiencing ppb after procedures using: sd-400u-10.Case with patient identifier (b)(6) reports the patients in hsp group requiring endoscopic clipping with ez-clip (hx-110lr) post procedure.Background and aims: cold snare polypectomy (csp), a safe procedure for removing colon polyps, has a low prevalence of post-polypectomy bleeding (ppb).Previous studies have failed to demonstrate differences in ppb rates between csp and hot snare polypectomy (hsp), possibly because of their small sample sizes.This study analyzed ppb rates after csp and hsp.Method: retrospective analysis of colorectal lesions (diameter <10 mm) treated using endoscopic resection at our institution between january 2015 and december 2019.Resections were performed using csp or hsp, depending on the endoscopist¿s preference.Endoscopic and histological findings were recorded in the endoscopic database at our institution.Propensity score (ps) matching was performed to match patient age, lesion size, macroscopic features, location of the lesions, and antithrombotic agent use.The csp and hsp groups were compared to determine the adverse event (ppb) rates.Results: the csp and hsp groups included 12,928 and 2,408 lesions (total of 5,371 patients), respectively.The univariate analysis revealed that the overall prevalence of ppb after hsp was higher than that after csp (odds ratio [or], 5.39; 95% confidence interval [ci], 2.50¿11.60).After ps matching (2,135 lesions/group), the prevalence of ppb after hsp remained higher than that after csp (or, 6.0; 95% ci, 1.34¿26.8).Conclusions: for colorectal lesions <10 mm in diameter, the risk of ppb after csp is significantly lower than that after hsp, after ps matching.Csp for lesions <10 mm could be safely performed compared with hsp.In this case, the patient had a hsp using a snaremaster/snaremaster plus and experienced ppb.The patient was treated post-procedure with endoscopic clips there is no report of olympus device malfunction described in this study.
 
Additional Manufacturer Narrative
This report is being submitted to provide investigation findings and corrected information.New information is reported in h6 and h10.Corrected information is reported in e1.The device referenced in this report was not returned to olympus for physical evaluation.There was no report of olympus device malfunction described in this literature.The lot number was not provided; therefore, a device history record could not be reviewed.It should be noted however, olympus does not ship any device that doesn't meet all design and safety specifications.The definitive cause of the reported event could not be conclusively identified.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13953592
Report Number8010047-2022-05361
Device Sequence Number4883048
Product Code MND
UDI-Device Identifier04953170200182
UDI-Public04953170200182
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-110LR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown